MAUDE Adverse Event Report: CONVATEC CURE ULTRA CATHETER; CATHETER, UROLOGICAL

CONVATEC CURE ULTRA CATHETER; CATHETER, UROLOGICAL
Model Number ULTRA14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
Consumer is a 70 yr old female with ms.She reports she has been cathing 2 x a day for retention for 2 yrs now.She states she has always used the ultra14 and it has worked well for her when she is able to get it in her urethra.She is not blaming the catheter for her utis.She has difficulty at times for her entire 2 yrs finding her urethra.This occurs off and on.She has a small mirror but often will try to insert the catheter 2 - 3 times before finding the correct urethral opening.Once in, it will drain well and she has no complaints with the product itself, it is finding the correct spot to place it in.She also is good about always cleansing her genital area with a fragrance free cottonelle brand wipe for cleansing prior to insertion.She reports most recently she had a diagnosed uti about 4 weeks ago.She was previously on low dose nitrofurantoin prescribed by her urologist for prophylaxis uti prevention she estimates for about 6 months prior to the start of this this past uti.She said it must have stopped working for her as she became symptomatic of a uti with urgency, frequency, malodorous urine and dark brown colored urine output.Her urologist had her do a urine specimen which resulted positive for a uti and she was given a treatment course of keflex 500mg tabs she remembers for a few days and then once that was completed her low dose prophylactic antibiotic was changed to continue low dose kelfex 250mg once a day which she said has been taking and working well for her and she is feeling better.Prior to her starting cic 2 yrs ago she has not had utis.Prior to this most recent uti about 4 weeks ago, she did have a few diagnosed utis "a long time ago" - she could not quantify how many but that is why her md had her start on that low dose nitrofurantoin in the past.She also states she does not like to drink a lot of fluids.No photo available.This emdr is to address the uti's with unknown lot and market unit.
 
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.Fda registration number: reporting site: 1049092.Manufacturing site: 3005471919.

Brand Name
CURE ULTRA CATHETER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key23388175
Report Number1049092-2025-00235
Device Sequence Number13257820
Product Code KOD
UDI-Device Identifier00815947020444
UDI-Public00815947020444
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberULTRA14
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale